Alert archive / Arizona / High Wind Watches in 2020
High Wind Watch 1, NWS Tucson, AZ
NWS Tucson, AZ issued this high wind watch at Feb 1, 2020, 2:58 PM MST for 4 counties in Arizona. It took effect at Feb 3, 2020, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 1, 2020, 2:58 PM MST (21:58 UTC)
- In effect from
- Feb 3, 2020, 5:00 AM MST
- Expired
- Feb 2, 2020, 12:42 PM MST
- In force
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3004 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195 WWUS75 KTWC 012158 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 258 PM MST Sat Feb 1 2020 AZZ507-508-512-513-021100- /O.NEW.KTWC.HW.A.0001.200203T1200Z-200204T0100Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Chiricahua NM, Bisbee, and Canelo Hills 258 PM MST Sat Feb 1 2020 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts of 50 to 60 mph possible in the valleys. Expect higher speeds in the mountains. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages may occur. Travel could be difficult, especially for high profile vehicles. Patchy blowing dust may also reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
524 WWUS75 KTWC 021000 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 300 AM MST Sun Feb 2 2020 AZZ502-504>506-022300- /O.NEW.KTWC.HZ.A.0001.200204T0900Z-200204T1600Z/ /O.NEW.KTWC.HZ.A.0002.200205T0600Z-200205T1600Z/ Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 300 AM MST Sun Feb 2 2020 ...HARD FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... ...HARD FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the first Hard Freeze Watch, sub-freezing temperatures as low as 27 possible. For the second Hard Freeze Watch, sub-freezing temperatures as low as 25 possible. * WHERE...Tohono O'odham Nation, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...For the first Hard Freeze Watch, from late Monday night through Tuesday morning. For the second Hard Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ501-022300- /O.NEW.KTWC.FZ.A.0001.200204T0900Z-200204T1600Z/ /O.NEW.KTWC.FZ.A.0002.200205T0600Z-200205T1600Z/ Western Pima County- Including the cities of Ajo and Organ Pipe Cactus N.M. 300 AM MST Sun Feb 2 2020 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...sub-freezing temperatures as low as 31 possible both mornings. * WHERE...Western Pima County. * WHEN...For the first Freeze Watch, from late Monday night through Tuesday morning. For the second Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ507-508-512-513-022300- /O.CON.KTWC.HW.A.0001.200203T1200Z-200204T0100Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Chiricahua NM, Bisbee, and Canelo Hills 300 AM MST Sun Feb 2 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts of 50 to 60 mph possible in the valleys. Expect higher speeds in the mountains. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages may occur. Travel could be difficult, especially for high profile vehicles. Patchy blowing dust may also reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
036 WWUS75 KTWC 021942 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1242 PM MST Sun Feb 2 2020 AZZ507-508-512-513-031100- /O.UPG.KTWC.HW.A.0001.200203T1200Z-200204T0100Z/ /O.NEW.KTWC.WI.Y.0001.200203T1700Z-200204T0200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Chiricahua NM, Bisbee, and Canelo Hills 1242 PM MST Sun Feb 2 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST MONDAY... * WHAT...Southwest to west winds 25 to 35 mph with gusts mainly to 50 mph expected in the valleys. Expect higher speeds in the mountains. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 10 AM to 7 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ514-031100- /O.NEW.KTWC.WI.Y.0001.200203T1700Z-200204T0200Z/ Catalina and Rincon Mountains- Including the cities of Mount Lemmon and Summerhaven 1242 PM MST Sun Feb 2 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST MONDAY... * WHAT...Southwest to west winds 30 to 40 mph with gusts mainly to 60 mph expected. * WHERE...Catalina and Rincon Mountains. * WHEN...From 10 AM to 7 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ502-504>506-031100- /O.CON.KTWC.HZ.A.0001.200204T0900Z-200204T1600Z/ /O.CON.KTWC.HZ.A.0002.200205T0600Z-200205T1600Z/ Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 1242 PM MST Sun Feb 2 2020 ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...For the first Hard Freeze Watch, temperatures mainly ranging from 23 to 27 degrees are possible. For the second Hard Freeze Watch, temperatures mainly ranging from 20 to 26 degrees are possible. * WHERE...Tohono O'odham Nation, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...For the first Hard Freeze Watch, from late Monday night through Tuesday morning. For the second Hard Freeze Watch, from Tuesday evening through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ501-031100- /O.CON.KTWC.FZ.A.0001.200204T0900Z-200204T1600Z/ /O.CON.KTWC.FZ.A.0002.200205T0600Z-200205T1600Z/ Western Pima County- Including the cities of Ajo and Organ Pipe Cactus N.M. 1242 PM MST Sun Feb 2 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...For both Freeze Watches, temperatures mainly ranging from 29 to 32 degrees are possible. * WHERE...Western Pima County. * WHEN...For the first Freeze Watch, from late Monday night through Tuesday morning. For the second Freeze Watch, from Tuesday evening through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this high wind watch went out at Feb 1, 3:18 AM MST, 11 hours 40 minutes earlier.
Area forecast discussion, Feb 1, 3:18 AM MST, 11 hours 40 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 318 AM MST Sat Feb 1 2020 .SYNOPSIS...High pressure will bring dry conditions with warmer temperatures this weekend. A cold winter storm arrives early next week, resulting in gusty winds Monday along with the chance of rain and snow showers. Any residual shower activity ends on Tuesday with a much colder airmass settling into place with a widespread freeze Wednesday morning. && .DISCUSSION...Dry northerly flow this morning on front side of building upper ridge. Patches of cirrus passing through today, otherwise sunny with high temperatures 4-10 degrees warmer than Friday. A few degrees warmer on Sunday as upper ridge axis pushes east of the state. Highs Sunday will run around 10 degrees above early February normals. Satellite imagery this morning also showed extensive cloud cover approaching southern Baja. Some of this moisture will work its way north this weekend and across our area on Monday. Also during the weekend a weather system will move out of the Gulf of Alaska toward the PacNW. This PacNW system will move across the Great Basin on Monday. Associated cold front will tighten pressure gradient for strong and gusty southerly winds with areas mainly south and east of Tucson at wind advisory criteria. Although system is moisture starved, it will tap into some limited moisture south of the area for a chance of showers with snow level lower during the day to around 4500' NW to 7000' far SE. Snow level continue to fall Monday night into Tuesday morning under strong cold air advection. However with limited moisture in place, QPF and snow amounts down to the valley floors will be light. Conditions then gradually dry out on Tuesday as the system exits to the east. Quite chilly Tuesday with highs mostly in the 40s. Another considerable impact from this weather system is the arrival of much colder temperatures. Wednesday morning lows will hover in the 20s across many locales, and perhaps the teens in the colder spots such as the Sulphur Springs Valley. Temperatures gradually warm up each day from there as ridging tries to build in. && .AVIATION...Valid through 02/12Z. Patches of cirrus levels clouds above 20k ft MSL will move across the area from north to south thru the forecast period. Surface winds generally ELY/NELY less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry weather and warmer temperatures this weekend until a very cool weather system arrives early next week. This system will result in a chance of precipitation Monday into Tuesday with snow levels perhaps reaching the lower valley locations late Monday night and early Tuesday morning. Southwest winds also become rather strong Monday, peaking during the afternoon around 20-30 mph with gusts in excess of 40 mph possible east of Tucson. Conditions settle thereafter, continuing through the rest of the forecast period. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
High Wind Watches in Arizona, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.